Document Detail


Cardiopulmonary arrest induced by anaphylactoid reaction with contrast media.
MedLine Citation:
PMID:  12009227     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Anaphylactoid reactions to iodinated contrast media can cause life-threatening events and even death. A 44-year-old woman presented with cardiopulmonary arrest (CPA) immediately following the administration of nonionic iodinated contrast media for an intravenous pyelography. Her cardiac rhythm during CPA was asystole. She was successfully resuscitated by the radiologists supported by paged emergency physicians using the prompt intravenous administration of 1 mg of epinephrine. Neither laryngeal edema nor bronchial spasm was observed during the course of treatment, and she was discharged on the 4th day without any complications. The patient did not have a history of allergy, but had experienced a myocardial infarction and aortitis. She had undergone 11 angiographies and had been taking a beta-adrenergic receptor antagonist. Planned emergency medical backup is advisable to ensure resuscitation in the event of an anaphylactoid reaction to the use of contrast media in-hospital settings.
Authors:
Iwao Nakamura; Shingo Hori; Tomohiro Funabiki; Kazuhiko Sekine; Hiroyuki Kimura; Seitaro Fujishima; Katsunori Aoki; Sachio Kuribayashi; Naoki Aikawa
Related Documents :
11064627 - Use of nitric oxide for decompensated right ventricular failure and circulatory shock a...
7800147 - A near-fatal complication of endoscopic third ventriculostomy: case report.
3788807 - Analysis of cardiac symptoms preceding cardiac arrest.
17646487 - The frequency of anesthesia-related cardiac arrests in patients with congenital heart d...
1988467 - Pediatric atlantoaxial instability presenting as cerebral and cerebellar infarcts.
8509547 - Impaired left ventricular contractile function in patients with long-term mitral regurg...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Resuscitation     Volume:  53     ISSN:  0300-9572     ISO Abbreviation:  Resuscitation     Publication Date:  2002 May 
Date Detail:
Created Date:  2002-05-15     Completed Date:  2002-08-09     Revised Date:  2009-08-25    
Medline Journal Info:
Nlm Unique ID:  0332173     Medline TA:  Resuscitation     Country:  Ireland    
Other Details:
Languages:  eng     Pagination:  223-6     Citation Subset:  IM    
Affiliation:
Department of Emergency Medicine, Keio University School of Medicine, Tokyo, Japan. iwaon@sc.itc.keio.ac.jp
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adrenergic Agonists / administration & dosage,  therapeutic use*
Adult
Anaphylaxis / chemically induced
Contrast Media / adverse effects*
Electrocardiography
Epinephrine / administration & dosage,  therapeutic use*
Female
Glasgow Coma Scale
Heart Arrest / chemically induced*,  drug therapy
Humans
Injections, Intravenous
Iohexol / adverse effects*
Resuscitation / methods*
Chemical
Reg. No./Substance:
0/Adrenergic Agonists; 0/Contrast Media; 51-43-4/Epinephrine; 66108-95-0/Iohexol

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Survival with an arterial pH of 6.57 following major trauma with exsanguinating haemorrhage associat...
Next Document:  Hypofractionated irradiation for non-small cell lung cancer.